MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An afx bifurcated and a vela suprarenal extension were implanted to treat an abdominal aortic aneurysm in 2016.The patient was admitted to er approximately two (2) years post-op for a stroke (on approximately (b)(6) 2018) and was treated with tpa (tissue plasminogen activator) and subsequently developed a retroperitoneal bleed.Patient received a cat scan which showed an indeterminate endoleak.It was reported that the patient had two self-expanding stent placed due to tortuosity of the native vessels an angiogram was performed on (b)(6) 2018 which showed the presence of a type iiib endoleak.A re-intervention was performed where the stent graft was relined with another main body graft successfully resolving the leak.The patient did well during the re-intervention and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received there were substantial evidence to support the following reported events; endoleak type iiib of the main body, secondary endovascular procedure, and patient in stable condition.Additionally there was evidence to reasonably support the following observation; main body stent cage dilation and stent cage fracture.The most likely cause of the compromised stent graft integrity (breached and stretched [31%]) and stent cage fracture of the main body was the intra-operative ballooning required for the bilateral non-endologix iliac stents placements.No procedure related harms detected.The final patient disposition could not be ascertained due to lack of medical information surrounding the secondary endovascular procedure.Reportedly, the patient was in stable condition post the repair procedure.To date there has been no reports of further negative patient sequalae.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; upgraded graft material (i.E.Duraply) and updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place (b)(6) 2014.The type iiib endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type iiib endoleak events reported for afx devices has been reduced to less than 0.2%.Root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; upgraded graft material (i.E.Duraply) and updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place (b)(6) 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to less than 0.2%.Devices remain implanted in the patient and were not returned, no evaluation completed.The review of manufacturing lot confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key7274112
Report Number2031527-2018-00091
Device Sequence Number18862648
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230(17)180527
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/27/2018
Device Model NumberBA25-90/I16-30
Device Lot Number1252267008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL-LOT: 1457895009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR